Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 9, 2015, 7:36 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 9, 2015, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 42 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:48 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS53 KMKX 100036
SVRMKX
WIC105-127-100100-
/O.NEW.KMKX.SV.W.0009.150410T0036Z-150410T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
736 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
WESTERN WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
* UNTIL 800 PM CDT
* AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WHITEWATER...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WHITEWATER...ELKHORN...DELAVAN LAKE...CLINTON...SHARON...DARIEN...
DELAVAN...RICHMOND...LA GRANGE...TIFFANY...SHOPIERE...MILLARD...
AVALON...JOHNSTOWN CENTER...TIBBETS...EMERALD GROVE...TROY
CENTER...ALLENS GROVE AND ABELLS CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
WISCONSIN.
LAT...LON 4250 8901 4284 8873 4284 8841 4249 8875
TIME...MOT...LOC 0036Z 213DEG 44KT 4278 8881
HAIL...1.00IN
WIND...60MPH
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:52 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 9, 3:52 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 PM CDT THU APR 9 2015
.SHORT TERM...
TONIGHT AND FRIDAY...FORECAST CONFIDENCE IS MEDIUM.
SCATTERED CONVECTION DEVELOPING ACROSS NORTHWEST ILLINOIS...WITH
MAIN CONVECTION ALONG COLD FRONT TO THE SOUTHWEST OF THERE. THIS
ACTIVITY WILL SPREAD NORTHEAST INTO THE AREA OVER THE NEXT FEW
HOURS...SIMILAR TO TRENDS WITH THE MESOSCALE MODELS. SURFACE LOW
SHOULD SHIFT ACROSS FAR SOUTH CENTRAL AND SOUTHEAST WISCONSIN INTO
THIS EVENING.
THIS SHOULD BRING A SHOT OF SEVERE STORMS TO THAT AREA...MAINLY THE
AREA IN THE CURRENT TORNADO WATCH. A FEW TORNADOES...LARGE HAIL AND
DAMAGING WINDS ARE ALL POSSIBLE...WITH THE STRONG DEEP LAYER AND LOW
LEVEL WIND SHEAR. SOME CLOUD BREAKS MAY OCCUR AND HELP BUILD UP THE
MEAN LAYER CAPE VALUES.
SCATTERED RAIN SHOWERS ARE THEN EXPECTED AFTER THE FRONTAL PASSAGE
LATER THIS EVENING INTO FRIDAY...AS TWO STRONG 500 MB VORTICITY
MAXIMA ROTATE THROUGH THE REGION. MAY NEED HIGHER POPS FRIDAY
AFTERNOON WITH A COUPLE HUNDRED J/KG OF MEAN LAYER CAPE AVAILABLE.
GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP LATER TONIGHT AS PRESSURE
GRADIENT BECOMES TIGHT. THESE WINDS WILL REMAIN GUSTY INTO FRIDAY.
LOW CLOUDS SHOULD LINGER LATER TONIGHT INTO FRIDAY...POSSIBLY
SCATTERING OUT IN THE AFTERNOON. WENT NEAR BLENDED GUIDANCE FOR
TEMPERATURES TONIGHT AND FRIDAY.
FRIDAY NIGHT THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM.
THE UPPER TROUGH PASSAGE WILL OCCUR BY EARLY FRI EVENING WITH
SUBSIDENCE AND DRIER AIR ARRIVING. HIGH PRESSURE TO THEN SHIFT EWD
ACROSS THE REGION SAT MORNING WITH SLY WINDS DEVELOPING BY LATE IN
THE DAY. 925 MB TEMPS WILL WARM TO 9-10C YIELDING SFC TEMPS IN THE
LOWER 60S AWAY FROM LAKE MI. THE SLY WINDS WILL THEN INCREASE SAT
NT INTO SUN AS AN UPPER TROUGH MOVES INTO THE NRN PLAINS. MILD
TEMPS WILL CONTINUE. THERE ARE SMALL CHANCES OF RAIN ON SUNDAY AS
THE COLD FRONT AND UPPER TROUGH APPROACHES FROM THE WEST AND A
SHORTWAVE TROUGH PASSES JUST TO THE SOUTH. THE BEST CHANCES OF
SHOWERS WILL BE SUN NT WITH THE COOL FROPA.
.LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM.
WLY WINDS AND A DRY AIRMASS WITH SUNSHINE WILL KEEP THE TEMPS MILD
ON MON. THIS WILL BE FOLLOWED BY HIGH PRESSURE FOR MON NT INTO
TUE. SLY FLOW AND INCREASING MOISTURE WILL PREVAIL FOR WED AND THU
WITH A LARGE UPPER TROUGH MOVING INTO THE PLAINS AND LOW PRESSURE
TRACKING NNEWD FROM THE PLAINS INTO MN. CHANCES OF SHOWERS AND
TSTORMS ARE FORECAST WITH THE WARM...MOIST ADVECTION. ABOVE NORMAL
TEMPS TO CONTINUE.
&&
.AVIATION/00Z TAFS/...
CEILINGS BELOW ALTERNATE MINIMUMS ARE EXPECTED INTO THIS EVENING AT
TAF SITES...POSSIBLY RISING INTO MVFR CATEGORY AT KENOSHA. FOG HAS
MIXED OUT SOMEWHAT AT THE EASTERN TAF SITES...AND SHOULD REMAIN SO
INTO THIS EVENING.
SCATTERED THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE AREA IN THE
NEXT FEW HOURS...AND EASTWARD THROUGH THE MIDDLE EVENING HOURS WITH
THE COLD FRONT AND LOW PRESSURE. SEVERE STORMS ARE POSSIBLE...WITH
LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES POSSIBLE.
VISIBILITIES DOWN TO AIRPORT MINIMUMS ARE POSSIBLE IN ANY STORMS.
WINDS WILL INCREASE AND BECOME WEST NORTHWEST BY 12Z
FRIDAY...LINGERING INTO THE DAYTIME HOURS. SOME SHOWERS ARE POSSIBLE
AS WELL...ESPECIALLY IN THE AFTERNOON. CEILINGS SHOULD REMAIN BELOW
ALTERNATE MINIMUMS TONIGHT INTO FRIDAY.
&&
.MARINE...
DENSE FOG ADVISORY HAS BEEN EXTENDED ACROSS THE NEARSHORE WATERS OF
LAKE MICHIGAN UNTIL 06Z TONIGHT. AREA WEB CAMERAS ARE SHOWING
VISIBILITIES GOING UP AND DOWN DEPENDING ON LOCATION. COOL AND MOIST
AIRMASS OVER THE WATERS WITH LIGHT WINDS HELPING KEEP THE FOG DENSE
OVER THE WATERS...AND SHOULD LINGER UNTIL WINDS PICK UP AFTER 06Z
FRIDAY.
A SMALL CRAFT ADVISORY IS IN EFFECT LATER TONIGHT INTO FRIDAY
AFTERNOON. FREQUENT OFFSHORE WIND GUSTS TO 30 KNOTS ARE EXPECTED. A
FEW GUSTS TO 35 KNOTS MAY OCCUR...BUT NOT FREQUENT ENOUGH FOR A GALE
WARNING. HIGH WAVES FROM THESE WINDS WOULD BE MAINLY TOWARD AND OVER
THE OPEN WATERS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...DENSE FOG ADVISORY UNTIL 1 AM CDT FRIDAY FOR LMZ643>646.
SMALL CRAFT ADVISORY FROM 1 AM TO 3 PM CDT FRIDAY FOR LMZ643>646.
&&
TONIGHT/FRIDAY AND AVIATION/MARINE...WOOD
FRIDAY NIGHT THROUGH THURSDAY...GEHRINGHazardous weather outlook, Apr 9, 3:38 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 PM CDT THU APR 9 2015 WIZ046-047-051-052-056>060-062>072-102045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 338 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH 11PM. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-102045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 338 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A DENSE FOG ADVISORY CONTINUES UNTIL THIS EVENING FOR FOG WITH VISIBILITIES UNDER ONE MILE. THUNDERSTORMS ARE LIKELY ALONG WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...AS AN INTENSIFYING LOW MOVES ACROSS SOUTHERN WISCONSIN. EXPECT GUSTY WEST WINDS BEHIND THE DEPARTING LOW AND COLD FRONT LATE TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT. GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY EVENING. WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Apr 9, 6:38 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
638 PM CDT THU APR 9 2015
WIZ051-058-059-100015-
WASHINGTON-DODGE-FOND DU LAC-
638 PM CDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN
WASHINGTON...NORTHEASTERN DODGE AND SOUTHEASTERN FOND DU LAC
COUNTIES...
AT 637 PM CDT...A STRONG THUNDERSTORM WAS OVER IRON RIDGE...OR NEAR
HORICON...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND 3/4 INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MAYVILLE...KEWASKUM...HORICON...JUNEAU...LOMIRA...CAMPBELLSPORT...
THERESA...HUSTISFORD...IRON RIDGE...ADDISON...ASHFORD...EDEN...
WOODLAND...WAYNE...KEKOSKEE...NEW FANE...KNOWLES...WAUCOUSTA...
ALLENTON AND NENNO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4363 8816 4354 8816 4354 8807 4352 8804
4351 8804 4334 8860 4342 8873 4375 8829
TIME...MOT...LOC 2337Z 228DEG 38KT 4343 8855
BSHLocal storm report, Apr 9, 6:46 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
646 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 4 SE HORICON 43.40N 88.58W
04/09/2015 E0.75 INCH DODGE WI LAW ENFORCEMENT
&&
MGLocal storm report, Apr 9, 6:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
650 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 5 NW HUSTISFORD 43.40N 88.67W
04/09/2015 E0.25 INCH DODGE WI AMATEUR RADIO
&&
SCHULTZLocal storm report, Apr 9, 6:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
653 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL HORICON 43.44N 88.64W
04/09/2015 E0.25 INCH DODGE WI TRAINED SPOTTER
&&
SCHULTZSpecial weather statement, Apr 9, 7:00 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
700 PM CDT THU APR 9 2015
WIZ058-059-064-065-100030-
WASHINGTON-WAUKESHA-JEFFERSON-DODGE-
700 PM CDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON...
NORTHWESTERN WASHINGTON...SOUTHEASTERN DODGE...NORTHWESTERN
WAUKESHA COUNTIES...
AT 659 PM CDT...A STRONG THUNDERSTORM WAS NEAR WATERTOWN...MOVING
NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEST BEND...WATERTOWN...HARTFORD...SLINGER...KEWASKUM...OCONOMOWOC...
THERESA...HUSTISFORD...IRON RIDGE...LAC LA BELLE...IXONIA...
ADDISON...ASHIPPUN...RUBICON...LEBANON...WOODLAND...NEOSHO...WAYNE...
LAKE LAC LA BELLE AND MAPLETON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR JEFFERSON
AND WAUKESHA COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WASHINGTON AND DODGE COUTNIES.
LAT...LON 4305 8860 4315 8879 4360 8840 4354 8840
4354 8820 4347 8807
TIME...MOT...LOC 2359Z 217DEG 48KT 4317 8863
BSHLocal storm report, Apr 9, 7:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
724 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL HARTFORD 43.32N 88.39W
04/09/2015 E0.25 INCH WASHINGTON WI PUBLIC
RELAYED VIA FACEBOOK.
&&
SCHULTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:00 PM CDT | Special Weather Statement | MKX | Washington | 30 min |
| Apr 9, 7:09 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 36 min |
| Apr 9, 7:16 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 29 min |
| Apr 9, 7:26 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 34 min |
| Apr 9, 7:34 PM CDT | Special Marine Warning | MKX | 56 min | |
| Apr 9, 7:43 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 32 min |
| Apr 9, 7:48 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 27 min |
| Apr 9, 7:58 PM CDT | Tornado Warning | MKX | Kenosha, Racine, Walworth | 32 min |
| Apr 9, 8:14 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine | 31 min |
| Apr 9, 8:23 PM CDT | Special Marine Warning | MKX | 82 min | |
| Apr 9, 8:28 PM CDT | Areal Flood Advisory | MKX | Kenosha, Milwaukee, Racine | 2 hr |
| Apr 9, 10:35 PM CDT | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 5 hr |
| Apr 10, 12:27 AM CDT | Gale Warning | MKX | 10 hr | |
| Apr 10, 4:23 AM CDT | River Flood Warning | MKX | Milwaukee | 18 hr |
| Apr 10, 4:23 AM CDT | River Flood Warning | MKX | Racine | 25 hr |
| Apr 10, 3:43 PM CDT | River Flood Watch | MKX | Sauk | 54 hr |
| Apr 10, 3:43 PM CDT | River Flood Watch | MKX | Columbia, Sauk | 29 hr |
| Apr 10, 3:43 PM CDT | River Flood Watch | MKX | Kenosha | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.